MAUDE Adverse Event Report: BIOMET FRANCE S.A.R.L. REFOBACIN BC R 1X40 US; BONE CEMENT

BIOMET FRANCE S.A.R.L. REFOBACIN BC R 1X40 US; BONE CEMENT
Catalog Number 110034355
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Hematoma (1884); Impaired Healing (2378); Muscle/Tendon Damage (4532); Swelling/ Edema (4577)
Date of Event 05/03/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient had an initial left total elbow arthroplasty approximately four and a half years ago, followed by an ulnar nerve transposition.Two years and seven months post-implantation, the patient underwent a revision of the cemented humeral component due to pain and loosening.The patient underwent an initial left total elbow arthroplasty for an evacuation of a hematoma approximately one-month post-implantation following persistent serosanguineous drainage.During the surgery, it was found the extensor mechanism deteriorated at the attachment site on the ulna and cultures were positive for klebsiella and staph epidermidis.The bushing and pin were exchanged without complication.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10: 3x unk threaded k-wires, lot unknown unk ulnar, lot unknown the device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported a patient had an initial left total elbow arthroplasty approximately four and a half years ago, followed by an ulnar nerve transpositions six and fourteen months later.Two years and seven months post-implantation, the patient underwent a revision of the cemented humeral component due to pain and loosening.The patient underwent an initial left total elbow arthroplasty for an evacuation of a hematoma approximately one-month post-implantation following persistent serosanguineous drainage.During the surgery, it was found the extensor mechanism deteriorated at the attachment site on the ulna and cultures were positive for klebsiella and staph epidermidis.The bushing and pin were exchanged without complication.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
D-10: 32810504301, ulna assemby 3in xzml lt, lot 64662236.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: b4-b7, g3, g6, h1, h2, h6, h11.The following section was corrected: g1-2.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.A hematoma is a mass of clotted blood that forms in a tissue, organ, or body space.A hematoma can be associated with pain, swelling, ecchymosis, serosanguinous or bloody drainage after a recent surgical procedure or trauma and can predispose the patient to infection.The development of a postoperative hematoma can be correlated with the surgical procedure and perioperative anticoagulation therapy prescribed to prevent thrombus formation.Most hematomas resolve on their own, without surgical intervention, while some do not.Larger hematomas may need to be surgically evacuated in order to resolve.As timeframes of onset differ due to individual contributing factors, a specific timeframe of expected occurrence cannot be established.During the investigation process a review of the sterile certifications were reviewed and found to be conforming with no applicable deviations.Devices were verified to have gone through acceptable sterilization process following iso/aami/astm & eu published guidelines.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.As there are no indications of a product or process issues identified affecting implant safety or effectiveness, implanted products are not identified as the source or contributing to the reported infection.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
REFOBACIN BC R 1X40 US
Common Device Name
BONE CEMENT
Manufacturer (Section D)
BIOMET FRANCE S.A.R.L.
plateau de lautagne bp75
valence cedex
Manufacturer (Section G)
BIOMET FRANCE S.A.R.L.
plateau de lautagne bp75
valence cedex 26903
FR   26903
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21374616
Report Number3006946279-2025-00017
Device Sequence Number8459080
Product Code MBB
UDI-Device Identifier00880304990197
UDI-Public(01)00880304990197(17)250430(10)AX18CB0304
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K171540
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/30/2025
Device Catalogue Number110034355
Device Lot NumberAX18CB0304
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2025
Supplement Date Received by Manufacturer02/06/2025
02/25/2025
04/25/2025
Initial Report FDA Received Date02/13/2025
Supplement Report FDA Received Date03/03/2025
03/20/2025
04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight59 KG